or Connect
Mothering › Mothering Forums › Mom › Women's Health  › Paragard IUD, Acne
New Posts  All Forums:Forum Nav:

Paragard IUD, Acne

post #1 of 4
Thread Starter 
I chose to get the Paragard because I no longer want to use hormonal birth control. I read the side effects were basically bad cramps (which they are during ovulation and minutes before my period starts), but have you ever experience acne as a side effect.

I am at a loss right now. I'm a googleholic and found other women that have listed severe acne as a side effect. Something to the effect of too much copper in their system which drains the zinc in their system which causes the acne. Does that make sense? Other women claim the copper causes an inflammation (that kills the sperm) and if you have too much copper in your system it could cause inflammations in other parts of the body.

This acne is nothing like I've experienced before. Previously it was usually in tune with my menstrual cycle and it was just a couple pimples in my T zone. Now, this acne is clusters of cysts one on top of another on my cheeks and eyebrows/temples. It never goes away. TMI ahead. They basically ooze every day and never clear up.

I know I also have a problem with candida. I've been taking Threelac and plan to alter my diet after Christmas (which I'm dreading because I really enjoy bread). I haven't noticed any changes yet, but I haven't ruled out candida as the cause of my acne either.

I just needed to get this out there. If you have any advice or have BTDT, please tell me! This is out of control. I don't even want to leave my house anymore.
post #2 of 4
Is having the IUD removed an option? {{seems like the simplist solution if it is the IUD causing some sort of imbalance}} No other advice.. just {{hugs}}
post #3 of 4
have you seen a dermatologist? are you sure it is acne? it could be a different skin infection. I'd get a referal to a dermatologist asap -- I have funky skin and family docs rarely diagnose skin stuff correctly, ime.

Good luck.

oh -- I have the paraguard as well, but no problems with acne due to it, just my usual..
post #4 of 4
Thread Starter 
I'm having the IUD removed in January. I can't wait!

I tried to get an appointment with a dermatologist, but because I have state insurance they basically blew me off. They told me they would have to check into it and would call me back. They never did. I felt so bad about it I never called back. I'm pretty terrified a dermatologist would try to prescribe something (I don't do prescription anything). I guess I need to get over it and call them back. I can feel my hands getting clammy already.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Women's Health
Mothering › Mothering Forums › Mom › Women's Health  › Paragard IUD, Acne